Alert archive / Louisiana / Flash Flood Warnings in 2004
Flash Flood Warning 31, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jun 6, 2004, 5:34 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2004, 5:34 PM CDT (22:34 UTC)
- Expired
- Jun 6, 2004, 8:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Tammany Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 062240
FFWNEW
LAC103-070130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
534 PM CDT SUN JUN 6 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...SLIDELL...EDEN ISLE
* UNTIL 830 PM CDT
* AT 528 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A
STATIONARY LARGE THUNDERSTORM PRODUCING TORRENTIAL RAIN OVER
SLIDELL. OVER 2 INCHES OF RAIN HAS FALLEN AT THE NATIONAL WEATHER
SERVICE OFFICE IN NORTHWEST SLIDELL SINCE 510 PM AND RADAR SHOWS
THIS INTENSITY OF RAIN WAS OCCURRING ACROSS MUCH OF SOUTHEAST ST.
TAMMANY PARISH. AN ADDITIONAL 2 TO 3 INCHES OF RAIN IS LIKELY
THROUGH 7 PM WHICH WILL CAUSE SEVERE FLOODING OF STREETS...LOW LYING
AND FLOOD PRONE AREAS IN AND AROUND SLIDELL.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
LAT...LON 3022 8984 3026 8988 3026 9000 3043 9001
3050 8974 3021 8962
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 4:05 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 6, 4:05 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 405 PM CDT SUN JUN 06 2004 .SHORT TERM... VERY SHORT WAVELENGTH BETWEEN ABOUT 3 VORTICITY MAXIMA BETWEEN PENSACOLA AND EAST TEXAS...ALONG WITH ASSOCIATED UPPER DIVERGENCE...ARE AIDING IN SCATTERED TO NUMEROUS THUNDERSTORMS...A FEW SEVERE...ACROSS THE FORECAST AREA THIS AFTERNOON. MOVEMENT OF THE STORMS HAS BEEN FAST ENOUGH TO KEEP RAINFALL AMOUNTS FROM GETTING EXCESSIVE. A LINE OF NUMEROUS STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST ACROSS SOUTH MS AND NORTHERN PORTIONS OF SOUTHEAST LA THIS AFTERNOON. MORE SCATTERED THUNDERSTORMS WILL CONTINUE SOUTH OF I-10 AND LAKE PONTCHARTRAIN THE NEXT FEW HOURS. MOST ACTIVITY WILL DIMINISH AFTER SUNSET AS THE AIRMASS GETS WORKED OVER AND SURFACE TEMPERATURES COOL. MONDAY STILL APPEARS TO BE A DRIER DAY AS THE SERIES OF VORTICITY MAXIMA/SHORTWAVES MOVES EAST...TAKING THE DEEPER MOISTURE EAST OF THE CENTRAL GULF COAST REGION. THE AREA WILL BE MORE UNDER THE INFLUENCE OF A FLAT RIDGE ALOFT. WILL KEEP AFTERNOON POPS UP AT 30 PERCENT SINCE THE MOS POPS HAVE TENDED TO HAVE A BIT OF A DRY BIAS. && .LONG TERM... THERE WILL BE A TRANSITION TO A MORE SEASONAL DEEP FETCHED TROPICAL MARITIME REGIME TUESDAY THROUGH FRIDAY WHICH IS CONDUCIVE FOR LAKE AND SEA BREEZE CONVECTION EACH DAY. THE MODELS HAVE HINTED AT ABOVE NORMAL RAIN CHANCES MID TO LATE WEEK...MAINLY ACROSS THE WESTERN ZONES OR JUST WEST OF THE FORECAST AREA. WILL KEEP POPS IN THE HIGH CHANCE CATEGORY MOST OF THE PERIOD...BUT LATER FORECASTS MAY NEED TO INCREASE TO LIKELY WORDING. RAIN CHANCES NEXT WEEKEND SHOULD DECREASE BACK TO THE LOW END CHANCE BY SUNDAY AS THE GFS SHOWS DEEPER MOISTURE SHIFTING EAST. TEMPS SHOULD BE NEAR NORMAL THROUGHOUT. && PRELIMINARY POINT NUMBERS... MCB 69 89 71 89 / 20 30 20 40 BTR 70 90 72 90 / 20 30 20 40 MSY 73 90 74 89 / 10 30 20 30 GPT 72 87 74 87 / 30 30 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. LA AND MS COASTAL WATERS...NONE. && 22
Hazardous weather outlook, Jun 6, 3:00 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 300 PM CDT SUN JUN 6 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-070100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 300 PM CDT SUN JUN 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO BECOME NUMEROUS DURING THE AFTERNOON THEN DECREASE IN COVERAGE AND INTENSITY AFTER SUNSET. STORM MOVEMENTS WILL BE SLOW AND AT TIMES CELLS MAY BECOME STATIONARY FOR BRIEF PERIODS. LOCALLY HEAVY RAINS ARE EXPECTED WITH SCATTERED ACCUMULATIONS OF ONE TO TWO INCHES POSSIBLE WITH ISOLATED LOCATIONS RECEIVING HIGHER AMOUNTS UP TO AROUND FOUR INCHES. SOME FLOODING OF STREETS AND SMALL STREAMS IS POSSIBLE. IN ADDITION...ISOLATED STRONG THUNDERSTORMS ARE EXPECTED WHICH WILL PRODUCE FREQUENT TO CONTINUOUS LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. A FEW OF THE STORMS COULD BRIEFLY REACH SEVERE LIMITS AND PRODUCE DAMAGING WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EARLY EVENING. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED HOWEVER. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 22
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:05 PM CDT | Special Marine Warning | LIX | 85 min | |
| Jun 6, 2:38 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena, West Feliciana | 37 min |
| Jun 6, 3:14 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Livingston, Saint Helena, Tangipahoa | 31 min |
| Jun 6, 3:39 PM CDT | Special Marine Warning | LIX | 66 min | |
| Jun 6, 3:44 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa, Washington | 46 min |
| Jun 6, 4:04 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 41 min |
| Jun 6, 4:14 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena | 46 min |
| Jun 6, 4:24 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa, Washington | 36 min |
| Jun 6, 4:39 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 51 min |
| Jun 6, 4:57 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 6, 4:57 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Livingston | 48 min |
| Jun 6, 5:12 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 48 min |
| Jun 6, 5:41 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 6, 6:10 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles | 50 min |
Nearby
Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.